MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52338
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As originally reported, during a left arm fistulagram, an advance 35 lp low profile balloon catheter's balloon ruptured.Another manufacturer's 6-french short sheath was used during the procedure.A cook inflation device was used to inflate the balloon one time, below nominal pressure, to approximately six atmospheres, within a lesion at the region of the left elbow; however, the balloon ruptured under fluoroscopy.The anatomy was tortuous and stenotic.The balloon was not inflated within a stent; however, there were surgical clips in the area where the balloon ruptured.The balloon catheter was removed by itself, and another manufacturer's high-pressure balloon was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the balloon leaked.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported, during a left arm fistulagram, an advance 35 lp low profile balloon catheter's balloon ruptured.Another manufacturer's 6-french short sheath was used during the procedure.A cook inflation device was used to inflate the balloon one time, below nominal pressure, to approximately six atmospheres, within a lesion at the region of the left elbow; however, the balloon ruptured under fluoroscopy.The anatomy was tortuous and stenotic.The balloon was not inflated within a stent; however, there were surgical clips in the area where the balloon ruptured.The balloon catheter was removed by itself, and another manufacturer's high-pressure balloon was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the balloon leaked.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A functional test and visual inspection of the returned device was also conducted.The complaint device was returned to cook for investigation.Physical examination of the returned device found no visual damage.However, the balloon was then leak tested and water could be seen leaking from the balloon.The device instructions for use (ifu) states, ¿the balloon is manufactured from an extra-thinwall, high strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage." a document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.Based on a device master record (dmr) review, cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the device master record (dmr), dhr, and the ifu, suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that patient anatomy and an adverse event related to the procedure were the cause of the device failure in this incident.The balloon was likely punctured while in the area of the surgical clips.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18049942
Report Number1820334-2023-01492
Device Sequence Number7468779
Product Code DQY
UDI-Device Identifier10827002523385
UDI-Public(01)10827002523385(17)260410(10)CINC003353
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Model NumberG52338
Device Catalogue NumberPTA5-35-80-5-4.0
Device Lot NumberCINC003353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer01/15/2024
08/05/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date02/05/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR BOSTON SCIENTIFIC SHORT SHEATH.
Patient Age40 YR
Patient SexMale